Drought, Angelina
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
After a very dry December of 2010, portions of Northeast Texas saw surplus rainfall for the first month of 2011. While the surplus rainfall was something this region had not seen in a while, it still did very little to quench the drought that was ongoing across the region when the year began.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
After a very dry December of 2010, portions of Northeast Texas saw surplus rainfall for the first month of 2011. While the surplus rainfall was something this region had not seen in a while, it still did very little to quench the drought that was ongoing across the region when the year began. Much of the region remained in D2 Severe Drought and D3 Extreme Drought categories through the end of January. Once again, many counties saw burn bans throughout the month as the fire danger was very high across the region. The following are a few selected cities across Northeast Texas with their monthly rainfall totals and departures from normal for the month of January.
Tyler monthly rainfall was 4.12. The departure from normal was 0.78.
Longview monthly rainfall was 4.96. The departure from normal was 0.90.
Lufkin monthly rainfall was 7.14. The departure from normal was 2.69.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 31, 3:13 PM CST, 8 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 313 PM CST FRI DEC 31 2010 .DISCUSSION... SEVERE WEATHER THREAT CONTINUES OVER NORTH CENTRAL LOUISIANA...BUT THE THREAT WILL BE MAINLY FROM LARGE HAIL. CAN NOT RULE OUT AN ISOLATED TORNADO...BUT THE TORNADO AND HAIL THREAT WILL BE DIMINISHING IN THE EARLY EVENING. WILL CONTINUE THE TORNADO WATCH FOR THE SAME AREA ON THIS FORECAST PACKAGE. LARGE UPPER LEVEL TROUGH OVER THE WESTERN U.S. IS LIFTING NORTHEAST AND WILL CONTINUE THAT TREND THROUGH SATURDAY. A COLD FRONT WILL MOVE THROUGH THE ENTIRE CWA BY LATE TONIGHT...BRINGING AN END TO THE RAINFALL. COOLER TEMPERATURES AND A MORE TRANQUILL WEATHER PATTERN WILL DOMINATE THE WEATHER FOR THE FOUR STATE AREA OVER THE NEXT 7 DAYS. A MORE ZONAL WEATHER PATTERN WILL TAKE PLACE FROM SUNDAY THROUGH FRIDAY OF NEXT WEEK. SLIGHT CHANCE POPS WILL BE INCLUDED FOR TUESDAY AND WEDNESDAY BECAUSE OF THE PACIFIC FETCH OF MOISTURE EXPECTED TO BE PRESENT AT THAT TIME. && .AVIATION... AS OF 1 PM...FRONTAL BOUNDARY HAS CLEARED THE TXK/GGG/TYR TERMINALS AND WILL BE WORKING ON THE LFK/SHV TERMINALS A LITTLE LATER THIS AFTERNOON. CONVECTION IS INCREASING ACROSS PORTIONS OF SW AR INTO NW LA AS THE FRONT ENCOUNTERS A MODERATELY UNSTABLE AIRMASS FOR LATE DECEMBER. HAVE GONE WITH VCSH AND TEMPO TSRA FOR ALL TERMINAL LOCATIONS EAST OF THE BOUNDARY THROUGH THE REMAINING AFTERNOON HOUR AND INTO THE EVENING HOURS AT THE ELD/MLU TERMINALS. EXPECT BRIEF MVFR CEILINGS AND WIND GUSTS APPROACHING 30 TO 40 KTS IN AND NEAR CONVECTION THROUGH THIS EVENING. BEHIND THE FRONT...VFR CONDITIONS WILL PREVAIL WITH ONLY 10 KFT CEILINGS POSSIBLE AS MID LEVEL MOISTURE WRAPS AROUND THE UPPER LEVEL TROUGH ACROSS THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... SHV 40 60 30 53 28 / 20 0 0 0 0 MLU 44 64 32 54 25 / 60 10 0 0 0 DEQ 31 55 21 51 20 / 10 0 0 0 0 TXK 38 57 27 50 26 / 20 0 0 0 0 ELD 38 61 27 51 23 / 40 0 0 0 0 TYR 38 58 26 52 28 / 10 0 0 0 0 GGG 38 60 26 52 26 / 20 0 0 0 0 LFK 38 64 30 55 28 / 20 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CST FRI DEC 31 2010 OKZ077-TXZ096-108>110-124-125-136-137-149>153-165>167-011200- ANGELINA-CAMP-CHEROKEE-FRANKLIN-GREGG-MCCURTAIN-NACOGDOCHES-PANOLA- RED RIVER TX-RUSK-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR- WOOD- 1144 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EASTWARD. THUNDERSTORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. THE RAIN WILL MOVE TO THE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-111-112- 126-138-011200- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CASS-CLAIBORNE-COLUMBIA- DE SOTO-GRANT-HARRISON-HEMPSTEAD-HOWARD-JACKSON-LA SALLE-LAFAYETTE- LINCOLN-LITTLE RIVER-MARION-MILLER-MORRIS-NATCHITOCHES-NEVADA- OUACHITA-RED RIVER LA-SABINE LA-SEVIER-UNION AR-UNION LA-WEBSTER- WINN- 1144 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF COLD FRONT PUSHING EAST OUT OF TEXAS AND OKLAHOMA THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS WILL PERSIST OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA THROUGH THE EARLY EVENING...AND THEN MOVE EAST INTO MISSISSIPPI. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS PRODUCING DAMAGING WINDS UP TO 60 MPH...OR LARGE HAIL OF 1 INCH IN DIAMETER...OR AN ISOLATED TORNADO. THE SEVERE WEATHER THREAT WILL END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR SOUTHWEST ARKANSAS AND NORTH LOUISIANA. 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CST FRI DEC 31 2010
LAZ017>019-010100-
NATCHITOCHES-SABINE-WINN-
609 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND SABINE...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 609 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF MANY...OR 18 MILES
NORTH OF ANACOCO...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL PROVENCAL 31.65N 93.20W
12/31/2010 E1.75 INCH NATCHITOCHES LA LAW ENFORCEMENT
MARBLE TO GOLF BALL SIZE HAIL REPORTED IN PROVENCAL
&&
LFRANTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL NATCHITOCHES 31.76N 93.10W
12/31/2010 E0.50 INCH NATCHITOCHES LA CO-OP OBSERVER
0640 PM HAIL 9 E WINNFIELD 31.92N 92.49W
12/31/2010 E0.50 INCH WINN LA NWS EMPLOYEE
&&
LFRANTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 4 W COLUMBIA 32.10N 92.15W
12/31/2010 E1.50 INCH CALDWELL LA PUBLIC
HAIL REPORTED ALONG HIGHWAY 4 AT A STORE
&&
LFRANTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CST FRI DEC 31 2010
LAZ017>019-010215-
NATCHITOCHES-SABINE-WINN-
724 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND SABINE...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF MANY...OR 17 MILES
SOUTHWEST OF NATCHITOCHES...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST FRI DEC 31 2010
LAZ005-006-013-014-019-010215-
JACKSON-LINCOLN-OUACHITA-UNION-WINN-
726 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN...OUACHITA...JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...JONESBORO...MONROE AND
WEST MONROE...
AT 726 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JONESBORO...
MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276083, 276084, 276086, 276087, 276088, 276089, 276090, 276091, 276092, 276094, 276096, 276097, 276098, 276099, 276100, 276102, 276103, 276104, 276106, 276107, 276109.